Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


memory lapse as side effects of atripla
Jan 28, 2009

i have been on atripla for over year. i have horrible dreams as one of the side effects of the meds. i also notice that my memory has got down. i can't seem to remember names, city where my cousins live, i will forget words that i just used a few sentences ago, i would stop my work and think hard what is the next step to do. are these normal side effects or i am just getting older. i didn't have these problems before i switch med. my doc says, the concentration level my diminish. are people on atripla have the same predicament as i do? i need some input before i decide to switch meds with the doctor again. thank you. stefano

Response from Dr. Henry

There seem to to be a small subset of patients on Atripla who have persistent central nervous system side effects from the efavirenz. Dream, sleep abnormalities, and sometimes memory problems been reported by patients. If no other obvious explanation then consideration of a pilot drug switch (such as efavirenz to a boosted protease inhibitor, raltegravir, or nevirapine) and observe for several months what happens to your dreams and memory. A complete neuro-psych evaluation is often helpful to eatablish where you are at cognitively. KH



Previous
FUNGAL INFECTION
Next
Ringing noise in my ears

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement